Pulmonary Cryptococcosis after Initiation of Anti-Tumor Necrosis Factor-α Therapy

Chadi A. Hage, Karen L. Wood, Helen T. Winer-Muram, Stephen J. Wilson, George Sarosi, Kenneth S. Knox

Research output: Contribution to journalArticle

90 Scopus citations

Abstract

Many patients with rheumatoid arthritis are being treated with immunosuppressive regimens that include an agent directed at blocking tumor necrosis factor (TNF)-α. Although reportedly safe, tuberculous and fungal infections have emerged as significant complications of therapy. We report a case of pulmonary cryptococcosis soon after the initiation of therapy with the anti-TNF-α antibody, infliximab. A diagnosis was made early in the disease course, and the patient responded quickly to antifungal therapy. This case should alert clinicians to the increased incidence of pulmonary mycoses in patients receiving anti-TNF-α therapy.

Original languageEnglish (US)
Pages (from-to)2395-2397
Number of pages3
JournalCHEST
Volume124
Issue number6
DOIs
StatePublished - Dec 2003
Externally publishedYes

Keywords

  • Cryptococcosis
  • Cryptococcus neoformans
  • Infliximab
  • Tumor necrosis factor-α

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine
  • Critical Care and Intensive Care Medicine
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Pulmonary Cryptococcosis after Initiation of Anti-Tumor Necrosis Factor-α Therapy'. Together they form a unique fingerprint.

  • Cite this

    Hage, C. A., Wood, K. L., Winer-Muram, H. T., Wilson, S. J., Sarosi, G., & Knox, K. S. (2003). Pulmonary Cryptococcosis after Initiation of Anti-Tumor Necrosis Factor-α Therapy. CHEST, 124(6), 2395-2397. https://doi.org/10.1378/chest.124.6.2395